MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229706
Medical Device Problem Codes Unable to Obtain Readings (1516); Use of Device Problem (1670); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that when they were using a nerve monitoring device, there was a problem with the endotracheal tube and they experienced issues with the leads on the tube.They could not monitor the nerve response during a thyroidectomy procedure.The system was not receiving responses from the left or right side and the system was sounding.Troubleshooting was done and found right side was not working as it failed to receive any impulses from left side.The hcp discontinued to use the device and system for monitoring.The procedure was completed without use of the monitoring system and troubleshooting was not continued.There was a slight delay in the procedure due to troubleshooting.There was no patient impact and there was no re-intubation needed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.(b)(4).
 
Event or Problem Description
(b)(4).
 
Additional Manufacturer Narrative
Analysis found that electrically, the resistance of the tube electrodes from end to end shall be less than 200 ohms and the actual measurements were; red 10 ohms, red [w/white band] as low as 32 ohms but up to open circuit, blue as low as 35 ohms but up to open circuit, and blue [w/white band] open circuit.The resistance readings are out of specification.There were no shorts between circuits.The product instructions ¿ the silver trace is printed onto the tube and verified they do not contain smudges, cracks, scratches or voids that exceed 0.8mm2; an adhesive coating is applied over a portion of the silver ink trace; the clamp shell and wires are attached; loctite is applied to, and next to, the clamp shell.When viewed under magnification, there were a crack and voids in the conductive ink, from the clamp shell to the exposed electrical contacts.The cracks and voids directly correlate to the increased resistance and open circuits.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7905142
Report Number1045254-2018-00458
Device Sequence Number11209261
Product Code ETN
UDI-Device Identifier00643169782587
UDI-Public00643169782587
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model Number8229706
Device Catalogue Number8229706
Device Lot Number0214767972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/21/2018
02/07/2019
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/17/2018
02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR